MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD PRE-FILLED NORMAL SALINE SYRINGE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD PRE-FILLED NORMAL SALINE SYRINGE
Catalog Number 306559
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation and/or device history review, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during use of the bd ¿ pre-filled normal saline syringe was leaking out of the distal "plunger" end of the syringe.The following information was provided by the initial reporter: material no.306559, batch.8261703."nurse went to flush a peripheral iv line, and found that the posiflush saline syringe was leaking out of the distal "plunger" end of the syringe.*this leaking could result in additional staff exposure to hazardous drugs.This event was originally reported on (b)(6) 2019, and was reported a second time on (b)(6) 2019.Lot # 8261703.What was the original intended procedure? flushing of iv.Device malfunction - that is, the device did not do what it was supposed to do.".
 
Additional Manufacturer Narrative
H.6.Investigation: since no samples displaying the condition reported are available for examination, we were unable to fully investigate this incident.No root cause can be determined as no samples were received.There was no documentation for this type of defect during the entire production run of this batch.
 
Event or Problem Description
It was reported that during use of the bd ¿ pre-filled normal saline syringe was leaking out of the distal "plunger" end of the syringe.The following information was provided by the initial reporter: material no.306559, batch.8261703."nurse went to flush a peripheral iv line, and found that the posiflush saline syringe was leaking out of the distal "plunger" end of the syringe.*this leaking could result in additional staff exposure to hazardous drugs.This event was originally reported on (b)(6) 2019, and was reported a second time on (b)(6) 2019.Lot # 8261703.What was the original intended procedure? flushing of iv.Device malfunction - that is, the device did not do what it was supposed to do;.".

Brand Name
BD PRE-FILLED NORMAL SALINE SYRINGE
Common Device Name
SYRINGE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key8496032
Report Number1911916-2019-00362
Device Sequence Number19505561
Product Code FMF
UDI-Device Identifier30382903065593
UDI-Public30382903065593
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K141311
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Catalogue Number306559
Device Lot Number8261703
Initial Date Received by Manufacturer 03/20/2019
Supplement Date Received by Manufacturer03/20/2019
Initial Report FDA Received Date04/09/2019
Supplement Report FDA Received Date04/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;